MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1961
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Abscess (1690)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ what is the procedure name? ¿ what is the procedure date (dd/mm/yyyy)? ¿ what date did the abscess was discovered (dd/mm/yyyy)? ¿ was there any medical or surgical intervention performed to treat the abscess (product removed; re-operation; re-closure; prescription medication)? if so, please specify.¿ if medication was required, please clarify if it was prescription strength.¿ what is the most current patient status? a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and absorbable hemostat was used.Health professional feedback a project was carried out in the hospital.The subject developed pelvic abscess after surgery, which was not completely absorbed after 30 days of use, and the absorption data cannot rule out the occurrence of abscess.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: a 3a.Sex, b 7.Medical history/preexisting condition.Additional information was requested, and the following was obtained: a clinical study project "a randomized, single-blind, parallel-controlled and multi-center clinical trial to evaluate the safety and efficacy of absorbable hemostatic fiber for surgery-assisted hemostasis" used 1961 as the control group.During monitoring, it was found that one subject reported pelvic abscess recently after use of 1961 (specific device use and event date unknown).After investigation, the subject was a female with unknown specific age.She underwent surgery in the hospital due to "cervical cancer" (the specific patient's diagnosis and name of surgery were unknown), the use of devices during surgery was unknown, pelvic abscess occurred after surgery (the specific event date unknown), the product was not completely absorbed after 30 days of use, and the occurrence of abscess could not be excluded from the absorption data.No subsequent adverse events were reported.After contact with the hospital, the hospital feedback could not determine whether the occurrence of adverse event in this event was related to the application of 1961, and the hospital could not provide more detailed information about this event.The following information was requested, but unavailable: ¿ what is the procedure name? ¿ what is the procedure date (dd/mm/yyyy)? ¿ what date did the abscess was discovered (dd/mm/yyyy)? ¿ was there any medical or surgical intervention performed to treat the abscess (product removed; re-operation; re-closure; prescription medication)? if so, please specify.¿ if medication was required, please clarify if it was prescription strength.¿ what is the most current patient status? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22039641
Report Number2210968-2025-05478
Device Sequence Number15649006
Product Code LMG
UDI-Device Identifier10705031003118
UDI-Public(01)10705031003118(17)270331(10)1025GS
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1961
Device Lot Number1025GS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale